MAUDE Adverse Event Report: SUMMIT MEDICAL PRODUCTS, INC. AMBIT ELECTRONIC PAIN CONTROL PUMP; ELECTRONIC INFUSION PUMPS & SYSTEMS

SUMMIT MEDICAL PRODUCTS, INC. AMBIT ELECTRONIC PAIN CONTROL PUMP; ELECTRONIC INFUSION PUMPS & SYSTEMS
Model Number 220527
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 15-oct-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint comp (b)(4).
 
Event or Problem Description
Fill volume: 1000 ml , flow rate: settings: limit set: 14ml dose: 8ml , dose time: 1 hour bolus: 6ml lockout time: 15-minutes , procedure: out-patient total knee arthroscopy, cathplace: unknown.It was reported the clinicians connected the pump to the patient after reviewing the pre-programed settings.After pushing the start button, the clinicians pushed for a bolus.After some time elapsed (about an hour), the nurse went to instruct the patient and family on the bolus and the pump began to infuse.The volume infused noted it was 19.5ml and the nurse stopped the device, thinking it was infusing too much.They removed the pump, and replaced it with another that functioned fine.There was no reported injury.
 
Additional Manufacturer Narrative
Correction: udi number in d4 has been corrected.The device history record (dhr) for the reported serial number (b)(6) in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The dhr review performed for (b)(6) noted the pump was manufactured as a part of lot e932904.The sample device was evaluated.The pump and cassette passed all functional testing.A root cause for the reaction that was related to the pump failure could not be determined.A root cause could not be determined.All information reasonably known as of 23-dec-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 14-nov-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
AMBIT ELECTRONIC PAIN CONTROL PUMP
Common Device Name
ELECTRONIC INFUSION PUMPS & SYSTEMS
Manufacturer (Section D)
SUMMIT MEDICAL PRODUCTS, INC.
504 west 8360 south
sandy UT 84070
MDR Report Key10683321
Report Number1722214-2020-00007
Device Sequence Number3162319
Product Code FRN
UDI-Device Identifier00857595005824
UDI-Public857595005824
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162165
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number220527
Device Catalogue NumberN/A
Device Lot NumberE932904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer10/16/2020
12/03/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date11/14/2020
12/28/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.125% MARCAINE
Patient Age56 YR
Patient Weight77